Alert archive / Virginia / Winter Storm Warnings in 2012

Winter Storm Warning 4, NWS Baltimore/Washington

February 19, 2012Nelson County, City of Staunton, City of Waynesboro, Virginia

NWS Baltimore/Washington issued this winter storm warning at Feb 19, 2012, 5:22 PM EST for Nelson County, City of Staunton, City of Waynesboro, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 5:22 PM EST (22:22 UTC)
Expired
Feb 19, 2012, 10:32 PM EST
In force
5 hr
Issued by
NWS Baltimore/Washington

Counties City of Staunton, VA, City of Waynesboro, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 160 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WWUS41 KLWX 192222
WSWLWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
522 PM EST SUN FEB 19 2012

VAZ025-036-200600-
/O.UPG.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
/O.NEW.KLWX.WS.W.0004.120219T2222Z-120220T0600Z/
AUGUSTA-NELSON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO
522 PM EST SUN FEB 19 2012

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 1
AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...5 TO 8 INCHES.

* TIMING...SNOW WILL CONTINUE THROUGH THE EVENING. SNOW MAY BE
  MODERATE AT TIMES. SNOW IS EXPECTED TO END LATE THIS EVENING.

* TEMPERATURES...IN THE UPPER 20S.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS IN SNOW. ROADS MAY BECOME 
  SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.



&&

$$

VAZ503-504-200600-
/O.CON.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
WESTERN HIGHLAND-EASTERN HIGHLAND-
INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY
522 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SNOW WILL CONTINUE THROUGH THE EVENING. SNOW MAY BE
  MODERATE AT TIMES. SNOW IS EXPECTED TO END LATE THIS EVENING.

* TEMPERATURES...IN THE MID 20S.

* WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS IN SNOW. ROADS MAY BECOME 
  SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

VAZ026-037-038-WVZ505-506-200600-
/O.CON.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
ROCKINGHAM-ALBEMARLE-GREENE-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...HARRISONBURG...CHARLOTTESVILLE...
CIRCLEVILLE...FRANKLIN
522 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES.

* TIMING...SNOW WILL CONTINUE THROUGH THE EVENING. SNOW MAY BE
  MODERATE AT TIMES. SNOW IS EXPECTED TO END LATE THIS EVENING.

* TEMPERATURES...IN THE UPPER 20S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS 
  MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

VAZ050-056-200600-
/O.CON.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
ORANGE-SPOTSYLVANIA-
INCLUDING THE CITY OF...FREDERICKSBURG
522 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* PRECIPITATION TYPE...SNOW...POSSIBLY MIXED WITH RAIN AT THE 
  ONSET. 

* ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...SNOW HAS BEGUN O OVERSPREAD THE AREA. SNOW MAY BE
  MODERATE AT TIMES THIS EVENING. SNOW IS EXPECTED TO END AFTER
  MIDNIGHT TONIGHT.

* TEMPERATURES...IN THE MID 30S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS 
  MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
620 
WWUS41 KLWX 200332
WSWLWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 PM EST SUN FEB 19 2012

VAZ025-036-200445-
/O.CAN.KLWX.WS.W.0004.000000T0000Z-120220T0600Z/
AUGUSTA-NELSON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO
1032 PM EST SUN FEB 19 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WINTER STORM WARNING.

SNOWFALL IS COMING TO AN END.

$$

VAZ026-503-504-WVZ505-506-200445-
/O.CAN.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
ROCKINGHAM-WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...HARRISONBURG...HIGHTOWN...MONTEREY...
CIRCLEVILLE...FRANKLIN
1032 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WINTER WEATHER ADVISORY.

SNOWFALL IS COMING TO AN END.

$$

VAZ037-038-200600-
/O.CON.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
ALBEMARLE-GREENE-
INCLUDING THE CITY OF...CHARLOTTESVILLE
1032 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SNOW IS EXPECTED TO END LATE THIS EVENING.

* TEMPERATURES...IN THE LOWER 30S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS 
  MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

VAZ050-056-200600-
/O.CON.KLWX.WW.Y.0009.000000T0000Z-120220T0600Z/
ORANGE-SPOTSYLVANIA-
INCLUDING THE CITY OF...FREDERICKSBURG
1032 PM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* PRECIPITATION TYPE...SNOW...POSSIBLY MIXED WITH RAIN AT THE 
  ONSET. 

* ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SNOW IS EXPECTED TO END AROUND MIDNIGHT.

* TEMPERATURES...IN THE LOWER 30S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS 
  MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 3:10 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 19, 3:10 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EST SUN FEB 19 2012

.SYNOPSIS...
LOW PRESSURE ALONG THE GULF COAST WILL EMERGE OFF THE CAROLINA
COAST TONIGHT. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC
MONDAY. LOW PRESSURE WILL CROSS THE GREAT LAKES LATE TUESDAY. A
COLD FRONT WILL APPROACH THE AREA TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
PRECIP WAS FINALLY MOVING INTO THE SOUTHERN REACHES OF THE CWA AT
19Z. THIS HAS BEEN DELAYED AT LEAST IN PART BY LOW LEVEL DRY AIR IN
PLACE ACROSS THE CWA. THIS LOW LEVEL DRY AIR WILL ALSO HELP TO LIMIT
HOW FAR TO THE NORTH THE PRECIP SHIELD IS ABLE TO MAKE IT THIS
EVENING.

PLAN ON NO CHANGES TO HEADLINES AT THIS TIME. WINTER WEATHER
ADVISORY REMAINS FOR PORTIONS OF THE HIGHLANDS...SHENANDOAH VALLEY
AND CENTRAL VIRGINIA FOOTHILLS/PIEDMONT AREA. MODELS INDICATE SOME
FORCING ON THE INCREASE LATER THIS AFTERNOON/EVENING...AS LOW
PRESSURE EMERGES OFF THE CAROLINA COAST AND INTENSIFIES. HIGHEST
ACCUMULATIONS WILL LIKELY OCCUR OVER THE HIGHER ELEVATIONS OF
HIGHLAND...AUGUSTA AND NELSON COUNTIES.

LIGHT ACCUMULATIONS MAY OCCUR FURTHER EAST OF THE ADVISORY IN KING
GEORGE COUNTY AND ST MARYS COUNTY HOWEVER THERE MAY BE RAIN MIXED IN
AT THE ONSET SO SNOW TOTALS THERE ARE ONLY FORECAST TO BE AROUND 1
INCH /SUB-ADVISORY/.

FURTHER NORTH...POTENTIAL SNOW ACCUMULATIONS REDUCE STARKLY IN A
TIGHT GRADIENT SITUATION. HAVE TAKEN CHANCE POPS FOR SNOW TO AROUND
I-66. THIS LEANS TOWARD THE SLIGHTLY FURTHER NORTH 12Z GFS VERSUS
THE 12Z NAM.

PRECIP WILL TEND TO MOVE EAST AND ALSO BECOME MORE SUPPRESSED TO THE
SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS. ALL PRECIP SHOULD
HAVE MOVED AWAY FROM LOWER SOUTHERN MARYLAND BEFORE DAWN ON MONDAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE MOVES FURTHER AWAY FROM THE EAST COAST MONDAY MORNING
AS HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE WEST. THIS WILL
BRING A RETURN OF SUNSHINE ALONG WITH HIGH TEMPERATURES NEAR OR
SLIGHTLY ABOVE CLIMO.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ON A BROAD/REGIONAL SCALE...THE LONG TERM FORECAST IS FAIRLY ACTIVE.
HOWEVER...NONE OF THE DISTURBANCES THAT WILL AFFECT THE ERN HALF OF
THE CONUS OVER THE COMING WEEK WILL BE PARTICULARLY POTENT. THE NRN
STREAM JET CONTINUES TO SWING UPPER VORTS SOUTH OF THE US/CANADA
BORDER...BUT FALLING SHORT OF CONNECTING W/ ANY GOOD SRN STREAM
FEATURE. EVEN WHAT APPEARED TO BE A RELATIVELY FAVORABLE COLD
FRONTAL PASSAGE W/ SOME PRECIP FOR THE MID ATLC ON WED IS NOW
BASICALLY A DRY PASSAGE OTHER THAN A FEW ISOLATED SHOWERS. THE
RANDOMNESS OF THE UPCOMING SHORTWAVE PASSAGES HAS ALSO MODIFIED THE
TIMING OF ANY POTENTIAL PRECIP FOR THE AREA.

CURRENT MED-LONG RANGE GUIDANCE SHOWS THIS FIRST COLD FRONT MOVING
THRU EARLIER...W/ A PASSAGE LATE TUE /ONLY MINIMAL SHOWER
ACTIVITY/...ANOTHER WEAK INTERMEDIATE SHORTWAVE SLIDING BY TO THE
NORTH ON THU...THEN A MUCH DEEPER BUT STILL MAINLY PRECIP-LESS STORM
SYSTEM HEADING INTO THE WEEKEND. THE MAIN STORY FOR THE LONG RANGE
FORECAST IS INCREASE /AGAIN/ IN TEMPS - BACK INTO THE L60S FOR THE
SECOND HALF OF THE WEEK. THE WEEKEND THOUGH WILL SEE TEMPS TAKING A
DIVE AS THE UPPER TROUGH TAKES A DIVE INTO THE EAST COAST FROM S
CNTRL CANADA.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
PRECIP WILL EXPAND NORTH TO CHO THROUGH 21Z AS SNOW OR A RAIN/SNOW
MIX BEFORE SHORTLY THEREAFTER CHANGING TO SNOW. CHO IS THE ONLY
TERMINAL WHERE FLIGHT RESTRICTIONS /IFR/LIFR/ HAVE BEEN INCLUDED IN
SNOW. MODELS KEEP REST OF THE TERMINALS DRY ALTHOUGH SOME GUIDANCE
DOES BRING THE NORTHERN FRINGE OF PRECIP CLOSE TO DCA. WILL HAVE TO
KEEP AN EYE OF THE NORTHERN EXTENT OF PRECIP BUT CONFIDENCE IS LOW
IN IT EXTENDING TO DCA-IAD FOR THIS EVENING. LOW PRESSURE WILL
INTENSIFY OFF THE CAROLINA COAST THIS EVENING. ANY PRECIP SHOULD
COME TO AN END BY MIDNIGHT. GRADIENT STRENGTHENS FOR POSSIBLE 20 KT
WIND GUSTS ON MONDAY.

A WEAK COLD FRONT FOR LATE TUE...THOUGH MAINLY DRY. A COUPLE MORE
WEAK LOW PRESSURE SYSTEMS WILL SWING ACROSS THE REGION AND ALSO
MAINLY DRY. BREEZY AFTERNOONS WILL BE THE MAIN WX-IMPACTS FROM THESE
FEATURES DURING THE WEEK...ESPECIALLY FROM WED TILL THE WEEKEND.

&&

.MARINE...
EXPECT WINDS TO INCREASE LATE THIS AFTERNOON AND TONIGHT AS LOW
PRESSURE INTENSIFIES OFF THE CAROLINA COAST. SCA ALREADY IN
EFFECT...AND CONTINUES INTO MONDAY.

SCA CONDITIONS WILL BE POSSIBLE NEARLY EVERY DAY THIS WEEK...AS ONE
DRY COLD FRONT AFTER ANOTHER MAKES A PASSAGE OVER THE AREA.

&&

.EQUIPMENT...
STERLING 88D WL BE OUT OF SERVICE THRU FRI FEB 24 DUE TO UPGRADE
TO DUAL POL TECHNOLOGY. SEE PNSLWX FOR MORE INFORMATION.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR VAZ025-026-
     036>038-050-056-503-504.
WV...WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR WVZ505-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ535-536.

&&

SYNOPSIS...BPP/GMS
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
EQUIPMENT...
Hazardous weather outlook, Feb 19, 3:00 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EST SUN FEB 19 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
300 PM EST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED THIS AFTERNOON AND
EVENING FROM THE CENTRAL VIRGINIA PIEDMONT EAST INTO LOWER
SOUTHERN MARYLAND. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR
SPOTSYLVANIA COUNTY THROUGH 1 AM WHERE 1 TO 2 INCHES IS EXPECTED.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND PORTION OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 4 PM MONDAY FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC
RIVER.

SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR A PORTION OF THE MARINE
AREA TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
300 PM EST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT FOR MOST OF
CENTRAL VIRGINIA AND PENDLETON COUNTY WEST VIRGINIA. SNOWFALL
TOTALS WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS TO 4
INCHES AT HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SNOWFALL
REPORTS WOULD BE GREATLY APPRECIATED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:53 PM ESTWinter Weather AdvisoryLWXGreene, Highland, Nelson, Orange, Rockingham, Spotsylvania and 5 more27 hr

Nearby

Winter Storm Warnings in Virginia, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.